Alert archive / Kansas / Red Flag Warnings in 2023
Red Flag Warning 24, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at May 7, 2023, 7:55 AM CDT for Morton County, Seward County, Stevens County, Kansas. It took effect at May 7, 2023, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2023, 7:55 AM CDT (12:55 UTC)
- In effect from
- May 7, 2023, 1:00 PM CDT
- Expired
- May 7, 2023, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
Counties Morton County, KS, Seward County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 135 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 0.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2576 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
849 WWUS83 KDDC 071255 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 755 AM CDT Sun May 7 2023 ...Critical Fire Danger Sunday Afternoon and Evening... KSZ084>086-080200- /O.NEW.KDDC.FW.W.0024.230507T1800Z-230508T0200Z/ Morton-Stevens-Seward- 755 AM CDT Sun May 7 2023 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 084, 085, AND 086... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM this afternoon to 9 PM CDT this evening. * AFFECTED AREA...In Kansas, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * WINDS...Southwest 20 to 30 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Given the ongoing drought and continued dormant vegetation, any ignitions will have the potential to burn out of control quickly. Any outdoor burning, or outdoor activities involving sparks or flames, should be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
1 follow-up statement
625 WWUS83 KDDC 080147 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 847 PM CDT Sun May 7 2023 KSZ084>086-080300- /O.EXP.KDDC.FW.W.0024.000000T0000Z-230508T0200Z/ Morton-Stevens-Seward- 847 PM CDT Sun May 7 2023 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 084, 085, AND 086... Conditions will continue to improve as the evening progresses. $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at May 7, 4:22 AM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, May 7, 4:22 AM CDT, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 422 AM CDT Sun May 7 2023 ...updated aviation... .SHORT TERM...(Today through Monday) Issued at 111 AM CDT Sun May 6 2023 A frontal boundary will linger across western Kansas today. Ahead of this front, compressional warming will result in very warm to hot temperatures across portions of the FA. The eastern and southeastern counties will see highs in the mid 90s today. Elsewhere, highs in the upper 80s to around 90F degrees are expected. Breezy southwest winds of 10 to 20 mph are expected ahead of the front. The combination of the very warm to hot temperatures and breezy winds will result in elevated fire weather conditions across the southern portions of the FA today. Burning is discouraged. Some of the fire danger might be mitigated slightly by the recent rains. It is not a slam dunk for Red Flag conditions today, so will defer on any fire weather headlines for now. For tonight, the front will sag southward as the evening progresses. Northerly winds of 10 to 20 mph are expected in the wake of the front. Lows tonight should mainly be in the 50s. As far as storms go, it appears that activity will remain north of the FA. Only have ghost pops in the grids now, with the highest values (if you want to call them that) is located across the Interstate 70 corridor. Unfortunately, it looks doubtful we will see any drought relief during the short term period. For Monday, we will get a brief relief from the heat as a high pressure center settles over western Kansas. Highs in the mid to upper 80s are expected across southwest Kansas. Winds will eventually change to SE as the high moves off to the east. Dry conditions should continue. .LONG TERM...(Tuesday through Saturday) Issued at 111 AM CDT Sun May 6 2023 The main focus of the long term period is during the Tuesday through the rest of the long term. Broad weak flow aloft is expected next week. At the lower levels, Gulf of Mexico moisture will increase with higher dewpoints advecting in across the region. This will set the stage for periods of showers and thunderstorms across the FA. Both the GFS and ECMWF ensembles are all over the place with storm development and placement. Some of the members are considerably more wet than other members in both model runs. Right now there is no clear picture as which solution is correct (dry versus wet). At least there is a signal in which storms will be at least possible versus getting nothing. As a result, will continue with the NBM pops for now. The highest values will be located across the eastern counties, where higher boundary layer moisture is expected from the Gulf. Otherwise, temperatures during the long term look to be slightly above normal with upper 70s to 80s. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 444 AM CDT Sun May 7 2023 VFR is expected through TAF pd with tranquil conditions. A frontal boundary will linger across the state. Ahead of the front, SW 10-20 kt will continue. This front is expected to sag southward late Sunday evening with a wind shift behind the fropa. Storms this afternoon and tonight look to remain away from the terminals. && .PRELIMINARY POINT TEMPS/POPS... DDC 92 52 86 58 / 0 0 0 10 GCK 90 50 85 56 / 0 0 0 10 EHA 90 50 84 52 / 0 0 0 0 LBL 92 50 85 54 / 0 0 0 10 HYS 91 52 85 56 / 10 10 0 20 P28 95 57 89 61 / 10 10 0 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Sugden
Hazardous weather outlook, May 7, 12:17 AM CDT, 7 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 1217 AM CDT Sun May 7 2023 KSZ030-031-043>046-061>066-074>081-084>090-081200- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 1217 AM CDT Sun May 7 2023 /1117 PM MDT Sat May 6 2023/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and tonight Warm to hot temperatures and breezy winds will result in elevated fire danger across portions of the area today. Burning is discouraged. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Kansas, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.